Alert archive / New York / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 39, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Aug 24, 1996, 2:11 PM EDT for Essex County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 1996, 2:11 PM EDT (18:11 UTC)
- Expired
- Aug 24, 1996, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, NY
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 241815 SVRBTV NYC031-241900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 211 PM EDT SAT AUG 24 1996 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH NEW YORK ...SOUTHEASTERN ESSEX COUNTY A SEVERE THUNDERSTORM IS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR NEAR UNDERWOOD IN SERN ESSEX COUNTY NEW YORK AT 205PM. THE THUNDERSTORM IS MOVING SOUTHEASTWARD AT 25 MPH AND SHOULD BE JUST TO THE WEST OF CROWN POINT BY 215PM AND NEAR TICONDEROGA BY 230PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SH:OULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SAFE INDOOR SHELTER. STAY AWAY FROM WINDOWS...DOORS...AND OUTSIDE WALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:06 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 24, 10:06 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1000 AM EDT SAT AUG 24 1996 WELL NOW THAT THE FRONTAL WAVE IS SLIPPING OFF THE SOUTHERN NEW ENGLAND COAST...THE CLEARING AND DRYING SEEMS TO BE SURGING IN FROM THE NORTHWEST PRETTY QUICKLY. REFORMATION OF DAYTIME CU PROBABLY NOT TOO WIDESPREAD NRN AND WRN PTN OF OUR CWA SINCE NOT MUCH RAIN WAS RECEIVED YESTERDAY AND NOT MUCH MOISTURE AROUND FOR EVAPORATION BACK INTO THE AIR...TEMPS THIS AREA WILL PUSH THE UPPER LIMITS OF CURRENT ZONES. WETTER SERN PTN OF CWA COULD REDVLP CU QUICKLY HOWEVER AND STAY PARTLY TO MOSTLY CLOUDY THIS AFTERNOON...ESPECIALLY SINCE VORT TROF DOESN'T REALLY PASS TIL JUST BEFORE 00Z. FOG REFORMATION TONIGHT WILL PROBABLY BE CLIMATOLOGICAL IN LOCATION AND MAYBE HAVE TO WAIT TILL THE MIDDLE OF THE NIGHT FOR ENOUGH RADIATIONAL COOLING TO COMPLETELY SATURATE LOWEST LEVELS. ZONES LOOK GOOD. SUNDAY ZONES LOOK GOOD BUT RAPID RETURN OF VERY WARN H8 `AIR WILL AGAIN PUSH UPPER LIMITS OF TEMP FCSTS ESPECIALLY IN WRN PTN OF OUR CWA. A SUMMERY DAY...BUT WITHOUT MUCH HUMIDITY. BELL
Nearby
Severe Thunderstorm Warnings in New York, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.